Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 152, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Oct 7, 2012, 5:29 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2012, 5:29 PM EDT (21:29 UTC)
- Expired
- Oct 7, 2012, 5:57 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 5:41 PM EDT | HAIL 1 | 4 Nnw Leland, NC | SEVERAL REPORTS OF QUARTER SIZED HAIL IN LELAND NEAR HWY 74 AND HWY 76. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
603
WUUS52 KILM 072129
SVRILM
NCC019-047-072215-
/O.NEW.KILM.SV.W.0152.121007T2129Z-121007T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT SUN OCT 7 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BATARORA...OR 10 MILES WEST OF LELAND...AND MOVING NORTHEAST AT 15
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BATARORA...
DELCO...
WOODBURN...
PHOENIX...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3416 7814 3420 7827 3438 7824 3437 7821
3435 7820 3436 7816 3433 7802 3432 7803
3432 7801 3429 7801 3428 7800 3426 7798
TIME...MOT...LOC 2128Z 225DEG 15KT 3420 7817
$$
TRA2 follow-up statements
032
WWUS52 KILM 072141
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
541 PM EDT SUN OCT 7 2012
NCC047-072151-
/O.CAN.KILM.SV.W.0152.000000T0000Z-121007T2215Z/
COLUMBUS NC-
541 PM EDT SUN OCT 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL COLUMBUS
COUNTY IS CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3418 7811 3423 7824 3427 7822 3436 7816
3433 7803 3432 7803 3432 7801 3429 7801
3426 7798
TIME...MOT...LOC 2141Z 205DEG 15KT 3427 7810
$$
NCC019-072215-
/O.CON.KILM.SV.W.0152.000000T0000Z-121007T2215Z/
BRUNSWICK NC-
541 PM EDT SUN OCT 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN BRUNSWICK COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WOODBURN...OR 6 MILES WEST OF LELAND...MOVING NORTHEAST
AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAVASSA AND
PHOENIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3418 7811 3423 7824 3427 7822 3436 7816
3433 7803 3432 7803 3432 7801 3429 7801
3426 7798
TIME...MOT...LOC 2141Z 205DEG 15KT 3427 7810
$$
TRA393
WWUS52 KILM 072157
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EDT SUN OCT 7 2012
NCC019-072204-
/O.CAN.KILM.SV.W.0152.000000T0000Z-121007T2215Z/
BRUNSWICK NC-
557 PM EDT SUN OCT 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRUNSWICK COUNTY
IS CANCELED...
AT 557 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED INTO PENDER AND NEW HANOVER COUNTIES...THEREFORE THE
WARNING FOR BRUNSWICK COUNTY HAS BEEN CANCELED.
PLEASE REPORT HAIL OF ANY SIZE...DOWNED TREES OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT
800-697-3901...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3418 7811 3423 7824 3427 7822 3436 7816
3433 7803 3432 7803 3432 7801 3429 7801
3426 7798
TIME...MOT...LOC 2154Z 205DEG 15KT 3433 7801
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:08 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 7, 3:08 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 308 PM EDT SUN OCT 7 2012 .SYNOPSIS... A STRONG COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA THROUGH TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL TRANSITION TO A LIGHT STRATIFORM RAIN EVENT LATE TONIGHT AND MONDAY. MUCH COOLER WEATHER IS EXPECTED IN THE WAKE OF THE FRONT TONIGHT AND EARLY IN THE WEEK. STRONG CANADIAN HIGH PRESSURE WILL EVENTUALLY BRING DRY WEATHER. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY WITH ANOTHER AREA OF HIGH PRESSURE TO FOLLOW FOR LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SUNDAY...BASED ON LATEST SURFACE OBS AND SATELLITE/RADAR IMAGERY IT APPEARS THE FRONT HAS REACHED THE COAST. SIGNIFICANT BUILD UP OF CU IS A RESULT CONVERGENCE ALONG THE SEA BREEZE WHICH IS BEING ENHANCED BY THE APPROACHING FRONT. AT THIS POINT IT SEEMS LIKELY THAT THE FRONT WILL CONTINUE ITS SLOW EASTWARD PROGRESSION...PUSHING OFF THE COAST LATER THIS AFTERNOON. AT THIS POINT THE BEST PRECIP CHANCES APPEAR TO BE RIGHT ALONG THE COAST WHERE LOW LEVEL CONVERGENCE BETWEEN THE FRONT AND THE SEA BREEZE. GIVEN THE FLOW PATTERN AND STORM MOTION FROM 270 DEGREES OR SO ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP SHOULD MOVE OFFSHORE AND GENERALLY BE SHORT LIVED. FARTHER INLAND SOME CU HAS DEVELOPED BUT IS SO FAR LIMITED VERTICALLY WITH MID LEVELS BECOMING A LITTLE LESS UNSTABLE. COLD AIR LAGS BEHIND THE FRONT...EVENTUALLY REACHING THE COAST LATE TONIGHT. ALTHOUGH THE SURFACE FRONT IS OFF THE COAST TONIGHT THE FLOW ALOFT REMAINS SOUTHWEST. LIMITED ISENTROPIC LIFT AND A NEARLY SATURATED LAYER BETWEEN 1000 FT AND 2500 FT MAYE LEAD TO SOME VERY LIGHT RAIN/MIST OVERNIGHT BUT NOT ENOUGH TO WARRANT A POP HIGHER THAN SLIGHT CHANCE. THINK MAINLY IT WILL BE CLOUDY BUT BREEZY OVERNIGHT AS COLD AIR BUILDS IN FROM THE NORTH. OVERNIGHT 850 TEMPS DO NOT CHANGE BY MORE THAN A DEGREE C OR SO...BUT AT 950 MB IT IS A DIFFERENT STORY. OVERNIGHT THE BOUNDARY LAYER TEMPS DROP BY MORE THAN 10C...RESULTING IN LOWS IN THE LOWER 50S ACROSS MUCH OF THE AREA. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...COOL HIGH PRESSURE WILL BE IN PLACE AT THE SURFACE ON MONDAY WITH WEAK ISENTROPIC LIFT AND SOME SHALLOW LOW LEVEL MOISTURE IN PLACE. NET RESULT FOR MONDAY AND MONDAY NIGHT WILL BE MAINLY CLOUDY SKIES WITH A SMALL CHANCE OF RAIN. TEMPERATURES WILL STRUGGLE TO REACH THE LOWER TO MIDDLE 60S MONDAY WITH MINS FALLING TO THE UPPER 40S TO LOWER 50S. GRADUAL PARTIAL CLEARING IS EXPECTED TUESDAY AND TUESDAY NIGHT AS ISENTROPIC LIFT DIMINISHES AS THE SURFACE RIDGE AXIS SHIFTS SLIGHTLY EASTWARD. MAXIMUMS ON TUESDAY UNDER PARTLY CLOUDY SKIES WILL REACH THE UPPER 60S TO LOWER 70S WITH MINS TUESDAY NIGHT IN THE LOWER TO MIDDLE 50S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY...THE EXTENDED FORECAST WILL FEATURE TWO DRY COLD FRONTS BRINGING DRY CANADIAN AIR SOUTH...FOLLOWED BY A MODIFICATION OF THE AIRMASS NEXT WEEKEND AS INCREASINGLY ONSHORE WINDS BRING IN SUBTROPICAL HUMIDITY. SURFACE HIGH PRESSURE WILL MOVE ACROSS THE CAROLINAS WEDNESDAY WITH MAINLY SUNNY SKIES AND LIGHT WINDS. 850 MB TEMPS PROGGED AS HIGH AS +14 C ON THE 12Z GFS WILL SUPPORT HIGHS APPROACHING 80 ACROSS MOST OF OUR AREA. A SECOND SURFACE HIGH WILL MOVE QUICKLY EAST FROM THE GREAT PLAINS STATES WEDNESDAY NIGHT...PUSHING A DRY COLD FRONT ACROSS THE REGION BEFORE DAYBREAK THURSDAY. 850 MB TEMPS WILL FALL INTO THE +9 C TO +10 C RANGE DURING THE DAY THURSDAY WITH HIGHS PERHAPS STRUGGLING TO CLIMB INTO THE LOWER 70S DURING THE AFTERNOON. ANOTHER HIGH MOVING SOUTHEAST ACROSS THE GREAT LAKES FRIDAY NIGHT WILL PUSH A SECOND DRY FRONT INTO THE CAROLINAS...BUT WITH THE BULK OF THE COLD ADVECTION REMAINING WELL NORTH OF THE CAROLINAS THERE SHOULD BE LITTLE IMPACT ON TEMPERATURES. FOR SATURDAY AND SUNDAY SURFACE HIGH PRESSURE WILL MOVE OFFSHORE WITH EAST WINDS TURNING SOUTHEAST...AND EVENTUALLY SOUTHERLY SUNDAY AFTERNOON. THIS WILL LEAD TO A MORE HUMID SUBTROPICAL AIRMASS BECOMING ENTRENCHED ACROSS THE AREA. DEWPOINTS MAY RETURN INTO THE 60S WITH OVERNIGHT LOWS ACTUALLY ABOVE NORMAL AGAIN BY SUNDAY. THE ONLY PRECIP CHANCES IN MY FORECAST ARE SLIGHT CHANCES (20 PERCENT) NEAR THE COAST SATURDAY AND ACROSS THE ENTIRE AREA SUNDAY. THESE ARE BARELY UP TO CLIMATOLOGICAL LEVELS THIS TIME OF YEAR AND REPRESENT THE WEAKLY FORCED SYNOPTIC PATTERN EXPECTED DESPITE THE INCREASING LOW-LEVEL MOISTURE. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 18Z...COLD FRONT HAS REACHED THE COAST BUT THE COLD AIR LAGS WELL BEHIND THE FRONT. VFR CEILINGS AT ALL TERMINALS THOUGH COASTAL LOCATIONS MAY SEE BRIEF MVFR IN AN ISOLATED SHOWER. PERIOD WOULD BE VERY BRIEF AND THREAT IS ONLY FOR NEXT FEW HOURS. FARTHER INLAND DEEP CU HAS NOT DEVELOPED AND THREAT OF SHOWERS IS QUITE LIMITED. PRECIP MAY LINGER BEHIND THE FRONT IN THE FORM OF LIGHT RAIN/MIST GIVEN THE PRESENCE OF WEAK ISENTROPIC LIFT. MORE LIKELY THERE WILL BE A LOW STRATUS CEILING FLIRTING WITH IFR THRESHOLDS ALL NIGHT. STRONG COLD ADVECTION WILL KEEP FOG FROM BEING AN ISSUE. EXTENDED OUTLOOK...CHANCE OF RAIN AND MVFR CEILINGS OVERNIGHT MON THROUGH TUES MORNING. IFR CEILINGS POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING COASTAL TERMINALS. VFR CONDITIONS DEVELOPING TUESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SATURDAY...SOUTHWEST FLOW CONTINUE THIS AFTERNOON...BUT SLOW VEERING OF WINDS TO WEST AND THE NORTH- NORTHEAST IS EXPECTED OVERNIGHT AS COLD FRONT MOVES ACROSS THE WATERS. INITIALLY WINDS BEHIND THE FRONT WILL REMAIN LIGHT...BUT OVERNIGHT COLD AIR ARRIVES WITH SIGNIFICANT COLD ADVECTION PUSHING WIND CLOSE TO 20 KT WELL AWAY FROM SHORE. ISOLATED GUSTS CLOSE TO 25 KT WILL BE POSSIBLE. STRONG NORTHERLY FLOW WILL BUILD SEAS TO 5 FT WELL AWAY FROM SHORE...BUT HOLDING OFF ON A SCEC FOR NOW. THE 5 FT SEAS MAY END UP JUST BEYOND 20 NM AND BE CONFINED TO THE SOUTHEAST END OF AMZ250 AND THE FAR EASTERN END OF AMZ252. LATER SHIFTS MAY NEED TO UPGRADE TO SCEC IF SURGE ENDS UP STRONGER THAN ANTICIPATED...BUT IT DOES NOT APPEAR A SCA WILL BE NEEDED. WAVE PERIOD WILL DROP INTO THE 5 TO 6 SEC RANGE AS NORTHERLY WINDS KICK UP...CREATING A NORTH TO NORTHEAST WIND WAVE. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...WINDS WILL GRADUALLY BACK FROM NE TO N THROUGH THE PERIOD AS SPEEDS SLOWLY FALL FROM 15 TO 20 KT MONDAY TO AROUND 10 KT BY TUESDAY NIGHT. SEAS OF 3 TO 5 FT ARE EXPECTED FOR MONDAY AND MONDAY NIGHT BEFORE FALLING TO THE 2 TO 3 FT RANGE TUESDAY NIGHT. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 300 PM SUNDAY...TWO DRY COLD FRONTS WILL PUSH THROUGH THE AREA...ONE WEDNESDAY NIGHT AND ANOTHER FRIDAY NIGHT. THE WEDNESDAY NIGHT FRONT WILL BE THE STRONGER OF THE TWO AND WILL BE ACCOMPANIED BY A SURGE OF NORTH-NORTHEAST WINDS THURSDAY MORNING THAT COULD REACH 20 KNOTS WITH HIGHER GUSTS. OTHERWISE DRY WEATHER IS EXPECTED THROUGH THE PERIOD WITH PRIMARILY SHORT-PERIOD WIND WAVES DOMINATING. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...III SHORT TERM...31 LONG TERM...TRA AVIATION...III
Hazardous weather outlook, Oct 7, 3:47 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 347 AM EDT SUN OCT 7 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-080800- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 347 AM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE RISK FOR HAZARDOUS WEATHER CONDITIONS IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-080800- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 347 AM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS MAY DEVELOP LATE TONIGHT THROUGH MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 7, 4:06 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT SUN OCT 7 2012
NCZ109-072030-
INLAND BRUNSWICK-
406 PM EDT SUN OCT 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK COUNTY
THROUGH 430 PM EDT...
AT 406 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BISHOP TO LONGWOOD...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE LELAND...SHALLOTTE...ASH...BISHOP...
GRISSETTOWN...LONGWOOD...MAKATOKA...MILL CREEK...SUPPLY...TOWN
CREEK...WACCAMAW AND WINNABOW.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3392 7855 3392 7857 3397 7863 3399 7863
3401 7864 3403 7859 3408 7856 3428 7801
3428 7799 3419 7795 3417 7796 3413 7794
TIME...MOT...LOC 2006Z 262DEG 17KT 3418 7807 3403 7854
TRASpecial weather statement, Oct 7, 4:28 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 PM EDT SUN OCT 7 2012
NCZ107>109-072100-
COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW HANOVER-
428 PM EDT SUN OCT 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF
BRUNSWICK AND NEW HANOVER COUNTIES THROUGH 500 PM EDT...
AT 428 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WILMINGTON TO 5 MILES NORTHWEST OF SHALLOTTE...
MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE LELAND...SHALLOTTE...WILMINGTON...
BAYSHORE...BISHOP...GRISSETTOWN...IREDELL...LONGWOOD...MASONBORO...
MILL CREEK...OGDEN AND SEAGATE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL...AND POSSIBLE MINOR FLOODING IN URBAN AREAS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3418 7781 3394 7847 3391 7858 3401 7864
3404 7858 3432 7778 3427 7773
TIME...MOT...LOC 2028Z 264DEG 9KT 3423 7790 3405 7842
TRASpecial weather statement, Oct 7, 4:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
454 PM EDT SUN OCT 7 2012
NCZ109-072130-
INLAND BRUNSWICK-
454 PM EDT SUN OCT 7 2012
...A BAND OF STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK COUNTY
THROUGH 530 PM EDT...
AT 453 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BOLIVIA...OR ABOUT 13 MILES NORTHEAST OF SHALLOTTE...MOVING EAST AT
10 MPH.
MULTIPLE REPORTS OF FUNNEL CLOUDS IN LELAND HAVE BEEN RECEIVED IN
THE PAST HALF HOUR. THIS PORTION OF THE STORM HAS WEAKENED...HOWEVER
DOPPLER RADAR INDICATES WEAK ROTATION NEAR BOLIVIA. SHOULD THE STORM
ROTATION INCREASE AND THE STORM INTENSIFY A WARNING MAY NEED TO BE
ISSUED.
SOME LOCATIONS IMPACTED INCLUDE MILL CREEK...SUPPLY...WINNABOW AND
BOLIVIA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND POSSIBLE MINOR FLOODING IN URBAN AREAS.
&&
LAT...LON 3407 7796 3401 7828 3411 7828 3420 7796
3409 7794
TIME...MOT...LOC 2053Z 265DEG 7KT 3408 7817
TRALocal storm report, Oct 7, 5:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT SUN OCT 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FUNNEL CLOUD LELAND 34.24N 78.05W
10/07/2012 BRUNSWICK NC LAW ENFORCEMENT
RECEIVED REPORTS FROM LOCAL LAW ENFORCEMENT... MEDIA
AND PUBLIC OF A FUNNEL CLOUD IN LELAND NEAR HWY 17.
&&
EVENT NUMBER ILM1200338
LACORTESpecial weather statement, Oct 7, 5:25 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
525 PM EDT SUN OCT 7 2012
NCZ109-072200-
INLAND BRUNSWICK-
525 PM EDT SUN OCT 7 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PORTIONS OF BRUNSWICK
COUNTY THROUGH 600 PM EDT...
AT 525 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BATARORA...OR ABOUT 11 MILES WEST OF LELAND...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS IMPACTED INCLUDE LELAND...BATARORA...BISHOP...MILL
CREEK...PHOENIX...TOWN CREEK...WINNABOW...WOODBURN...BELVILLE...
NAVASSA AND SANDY CREEK.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND POSSIBLE MINOR FLOODING IN URBAN AREAS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3406 7807 3420 7827 3437 7814 3425 7798
3411 7794
TIME...MOT...LOC 2125Z 234DEG 16KT 3420 7817
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 4:06 PM EDT | Special Weather Statement | ILM | Brunswick | 24 min |
| Oct 7, 4:28 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 32 min |
| Oct 7, 4:54 PM EDT | Special Weather Statement | ILM | Brunswick | 36 min |
| Oct 7, 5:25 PM EDT | Special Weather Statement | ILM | New Hanover | 35 min |
| Oct 7, 5:48 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 42 min |
| Oct 7, 6:19 PM EDT | Special Weather Statement | ILM | Pender | 26 min |
| Oct 7, 6:41 PM EDT | Special Weather Statement | ILM | Brunswick | 34 min |
| Oct 7, 7:11 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 49 min |
| Oct 7, 7:45 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.